Adjoint-based error control for the simulation and optimization of gas and water supply networks

Domschke, Pia ; Kolb, Oliver ; Lang, Jens

Additional URL:
Document Type: Article
Year of publication: 2015
The title of a journal, publication series: Applied Mathematics and Computation
Volume: 259
Page range: 1003-1018
Place of publication: Amsterdam [u.a.]
Publishing house: Elsevier
ISSN: 0096-3003
Publication language: English
Institution: School of Business Informatics and Mathematics > Angewandte Mathematik (Juniorprofessur) (Kolb 2012-2021)
Subject: 510 Mathematics
Abstract: In this work, the simulation and optimization of transport processes through gas and water supply networks is considered. Those networks mainly consist of pipes as well as other components like valves, tanks and compressor/pumping stations. These components are modeled via algebraic equations or {ODEs} while the flow of gas/water through pipelines is described by a hierarchy of models starting from a hyperbolic system of {PDEs} down to algebraic equations. We present a consistent modeling of the network and derive adjoint equations for the whole system including initial, coupling and boundary conditions. These equations are suitable to compute gradients for optimization tasks but can also be used to estimate the accuracy of models and the discretization with respect to a given cost functional. With these error estimators we present an algorithm that automatically steers the discretization and the models used to maintain a given accuracy. We show numerical experiments for the simulation algorithm as well as the applicability in an optimization framework.

Dieser Eintrag ist Teil der Universitätsbibliographie.

Metadata export


+ Search Authors in

+ Page Views

Hits per month over past year

Detailed information

You have found an error? Please let us know about your desired correction here: E-Mail

Actions (login required)

Show item Show item